MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 08443432190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned high results for 1 patient tested for elecsys tsh (tsh) on a cobas e 801 module.The patient was tested on (b)(6) 2023 and (b)(6) 2023 with tsh results greater than 100 uiu/ml on the e801 module.These results were from separate samples.The high results did not correspond to the patient¿s clinical condition.The sample from (b)(6) 2023 was tested by the siemens method and the tsh result was within the reference range (approximately 5 uiu/ml).
 
Additional Manufacturer Narrative
Section e3: occupation is roche account manager.The e801 module serial number was (b)(6).The samples were requested for investigation.
 
Additional Manufacturer Narrative
Calibration and qc were acceptable.Sample material was received for investigation.Upon investigation of the sample with size exclusion chromatography (sec), macro-tsh was detected in the sample which caused the high tsh results.Product labeling states: "the presence of autoantibodies may induce high molecular weight complexes (macro-tsh) which may cause unexpectedly high values of tsh.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS TSH
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17693602
Report Number1823260-2023-02894
Device Sequence Number15047507
Product Code JLW
UDI-Device Identifier07613336157633
UDI-Public07613336157633
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number08443432190
Device Lot Number72901301
Was Device Available for Evaluation? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR
Patient SexMale